My 15 y/o daughter has been sick for about seven years now. She had a tonsillectomy after repeated tonsillitis in first grade.
She began having headaches and worsening ADD with exposure to perfumes, scented candles, and air fresheners. These were all being used at school. After getting a 504 they were finally removed from her classrooms.
She had some ADD symptoms in first grade but we did not try medication until 3rd grade.Ritalin didn't help and Adderall made her lose 7# in a few weeks and she was already underweight. She was allergy tested and had a few allergies for which she took allergy shots. Trips to the allergist made her sick because it was in a large city 40 miles from home.She also saw a neurologist for chronic headches with no relief. She was a competitive swimmer and competed on the state level. She took a break from swimming the summer before 5th grade and was unable to swim when she returned in 6th grade. She was prescribed Advair for difficulty breathing. She began taking Concerta for her ADD. She began having sinus infections and was given antibiotics and steroids and told to use her inhalers( Albuterol and Advair) In April of this year she had her first bout with bronchitis. I begged the doctor not to give her steroids because they made her extremely weak(unable to walk). She said we had no choice. She did not improve after a week so the doctor increased her steroids. She started swelling and when they decreased the steroids she became sicker. She gained 12 pounds and she weighed only 90 something. The swelling in her abdomin never completely went away. After a week of steroid withdrawal she was still sick. She would have SEVERE cramps in her side at the rib cage area( left side) lasting 1-2 hours at a time all night for several days. The doctor said there was nothing to be done for this and told me to give her phenergan which didn't help. Antibiotics always make her sicker but she continued her Augmentin. She did not improve until I took her to another physician who changed her inhalers(she had finished her antibiotic by then). She missed 3 weeks of school.
She has had excellant grades until she missed so much school from illness.
We moved in August and stayed 10 days with relatives who smoke in the house.She also attended a newly constructed school. This flaired up her asthma. She was using her Advair on a reguler basis. I noticed she was having swelling of her ankles. She also was having increased abdominal swelling. Her new doctor sent her to an allergist who said she had the lung function of a 70 y/o woman. He increased her advair from the 110/ 50 once a day to the 200/ 50 twice a day. She was having increased difficulty concentrating so her ADD med was increased. She was taking the new patch methylphenidate. She began having SEVERE muscle spasms again. This time they were in her chest ,hands, feet. Her ADvair was discontinued, Her muscle spasms became worse when she used her albuterol. She also had severe ear pain. And the strangest symptom of all was orange teeth. On the days she felt bad her teeth would have an orange cast to them.
She was sent to a gastroenterologist who did a biopsy for celiacs that was negative. She did have inflammation of her GI tract which he gave her Nexium.
Her pediatrician referred us to a psychiatrist. She prescribed that my daughter be homebound and not attend school for 2 months. All medication was discontinued. We were referred to a neurologist who prescribed neurontin 100mg. at bedtime.that did not help. During all of the she began menstruating for the first time just 2 weeks before her 15th birthday.
On our last visit to the psychiatrist she mentioned parathyroid disorder. My daughter is very small boned.
She had sleep studies done that showed that she woke up(came out of deep sleep) 28 times an hour.
I put her on calcium and magnesium supplements which almost diminished the spasms completely. She also takes vit. D3, activated B6, organic flax seed oil. She is not taking any prescription meds. She is taking allergy shots 2x/week. She has improved but is not well. She comes home from school so tired that she can barely complete her homework. On the days that she feels poorly her teeth are orange looking. When she feels better they are white. Brushing does not effect the color of her teeth.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?